Article

A Case Report on Cilostazol Induced Loss of Diabetic Control

Dilip Chandrasekhar1★, Nizar Mohamed Kanjhiraparambil1, Drisya Rajan Chalappurath1★ Corresponding author

  1. 1Department of Pharmacy Practice, Al Shifa College of Pharmacy, Perinthalmanna, Kerala, INDIA.

CORRESPONDENCE

Dilip Chandrasekhar

Department of Pharmacy Practice, Al Shifa College of Pharmacy, Perinthalmanna, Kerala, INDIA.

dillu7@gmail.com

Received: 01-06-2018; Revised: 03-07-2018; Accepted: 27-07-2018.

Volume 10, Issue 4 · pp. 489–490 · PUBLISHED · DOI: 10.5530/jyp.2018.10.107

View on JYP original site ↗

ABSTRACT

A 69-year-old male with known case of diabetes mellitus and hypertension was admitted with wet gangrene of right greater toe. He received cilostazol 100mg twice a day for 3 days. During this period, there was a marked elevation of blood sugar requiring higher dosage of insulin. Upon withholding the suspected drug there was a marked fall in blood glucose levels indicating a positive dechallenge. Cilostazol might have loss of diabetic control by favouring intestinal glucose absorption through increased cAMP levels and GLUT2 expression necessitating management with higher dosage of insulin.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Chandrasekhar, D., Kanjhiraparambil, N. M., & Chalappurath, D. R. (). A Case Report on Cilostazol Induced Loss of Diabetic Control. Journal of Young Pharmacists, 10(4), 489–490. https://doi.org/10.5530/jyp.2018.10.107